Alert archive / Massachusetts / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 22, NWS Boston/Norton, MA

July 6, 1999Barnstable County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 6, 1999, 11:05 PM EDT for Barnstable County, Massachusetts. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 1999, 11:05 PM EDT (03:05 UTC)
Expired
Jul 7, 1999, 12:00 AM EDT
In force
55 min
Issued by
NWS Boston/Norton, MA
Area
Whole counties

County Barnstable County, MA

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 3.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 1999-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 1999-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:30 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 6, 9:30 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
930 PM EDT TUE JUL 6 1999

A VERY ACTIVE EVENING ACRS SNE.  NUMRS RPTS OF WND DAMAGE AND HAIL.
PLEASE SEE THE VERY LONG BOSLSRBOS FOR DETAILS.

FRNT MBG THRU E NY STATE ATM BUT DRIER AIR LAGS A COUPLE HUNDRED
MILES BEHIND ACTUAL WND SHIFT.  LKS LIKE FRNT WILL TAKE MOST OF THE
NGT AND EVEN PART OF WED AM TO CLR THE COAST.

STILL A LOT OF CONVECTION TO W SO WL BE ACTIVE THRU MID IN W AND
TIL ABOUT 2 AM IN THE E.  ATMOS ACRS CT STILL VRY UNSTABLE WITH GD
MOIST CONVG SO WL CONT TO MONITOR FOR ONE OR TO MORE PULSE TYPE
STRMS AS ACTIVITY ACRS SE NY STATE REACHES THIS AREA.

DRIER AIR WORKS IN FM W ON WED BUT TEMPS STILL VRY WARM.

FOR TNGT WL UPDATE FOR CRNT TRENDS.  FCST FOR TMRW LOOKS GOOD SO LTL
IF ANY CHANGES EXPECTED.

WILL GET ZONES OUT ASAP.

MARINE...WILL KEEP UP SCA BUT FOR S COAST WL LWR WINDS.

.BOX...SCA MERRIMAK RIVER MA TO WATCH HILL RI

NOTCHEY

In the hours before

Special weather statement, Jul 6, 7:50 PM EDT, 3 hours 15 minutes before
CTZ002>004-MAZ002>019-NHZ011-012-RIZ001>004-070100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
750 PM EDT TUE JUL 6 1999

...THE SEVERE THUNDERSTORM WATCH FOR SOUTHWEST NEW HAMPSHIRE AND
NORTHERN AMD NORTHEAST MASSACHUSETTS HAS BEEN CANCELLED...

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHERN AND
INTERIOR SOUTHEAST MASSACHUSETTS...NORTHERN RHODE ISLAND AND
NORTHERN CONNECTICUT...

A LINE OF SEVERE THUNDERSTORMS MOVED ACROSS SOUTHERN NEW HAMPSHIRE
AND MUCH OF NORTHERN AND EASTERN MASSACHUSETTS THIS AFTERNOON AND
EVENING WITH NUMEROUS REPORTS OF WIND DAMAGE AND LARGE HAIL.  THE
ATMOSPHERE IN THIS AREA HAS COOLED AND BECOME MORE STABLE AND THUS
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.  THERE MAY STILL
BE MORE SHOWERS OR THUNDERSTORMS THROUGH MIDNIGHT...BUT ANOTHER
WIDESPREAD OUTBREAK IS NOT EXPECTED.

ACROSS SOUTHERN AND INTERIOR SOUTHEAST MASSACHUSETTS...NORTHERN
CONNECTICUT AND NORTHERN RHODE ISLAND...THE ATMOSPHERE REMAINS VERY
UNSTABLE AND THUS THE WATCH WILL CONTINUE UNTIL 9 PM.  THE WATCH
REMAINS IN EFFECT ALONG AND SOUTH OF THE MASS TURNPIKE IN CENTRAL
AND WESTERN MASSACHUSETTS AND FOR THE INTERIOR OF PLYMOUTH AND
BRISTOL COUNTIES IN SOUTHEAST MASSACHUSETTS.  AT 730 PM...
THUNDERSTORMS ARE MOVING INTO WESTERN NEW ENGLAND FROM NEW YORK
STATE.  THESE COULD MOVE INTO THE VALID WATCH AREA BY 8 PM.

PERSON IN THE WATCH AREA SHOULD CONTINUE TO MONITOR NOAA WEATHER
RADIO OR THEIR LOCAL MEDIA OUTLETS FOR LATER STATEMENTS OR POSSIBLE
WARNINGS.

NOTCHEY
Special weather statement, Jul 6, 7:50 PM EDT, 3 hours 15 minutes before
CTZ002>004-MAZ002>019-NHZ011-012-RIZ001>004-070100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
750 PM EDT TUE JUL 6 1999

...THE SEVERE THUNDERSTORM WATCH FOR SOUTHWEST NEW HAMPSHIRE AND
NORTHERN AMD NORTHEAST MASSACHUSETTS HAS BEEN CANCELLED...

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHERN AND
INTERIOR SOUTHEAST MASSACHUSETTS...NORTHERN RHODE ISLAND AND
NORTHERN CONNECTICUT...

A LINE OF SEVERE THUNDERSTORMS MOVED ACROSS SOUTHERN NEW HAMPSHIRE
AND MUCH OF NORTHERN AND EASTERN MASSACHUSETTS THIS AFTERNOON AND
EVENING WITH NUMEROUS REPORTS OF WIND DAMAGE AND LARGE HAIL.  THE
ATMOSPHERE IN THIS AREA HAS COOLED AND BECOME MORE STABLE AND THUS
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.  THERE MAY STILL
BE MORE SHOWERS OR THUNDERSTORMS THROUGH MIDNIGHT...BUT ANOTHER
WIDESPREAD OUTBREAK IS NOT EXPECTED.

ACROSS SOUTHERN AND INTERIOR SOUTHEAST MASSACHUSETTS...NORTHERN
CONNECTICUT AND NORTHERN RHODE ISLAND...THE ATMOSPHERE REMAINS VERY
UNSTABLE AND THUS THE WATCH WILL CONTINUE UNTIL 9 PM.  THE WATCH
REMAINS IN EFFECT ALONG AND SOUTH OF THE MASS TURNPIKE IN CENTRAL
AND WESTERN MASSACHUSETTS AND FOR THE INTERIOR OF PLYMOUTH AND
BRISTOL COUNTIES IN SOUTHEAST MASSACHUSETTS.  AT 730 PM...
THUNDERSTORMS ARE MOVING INTO WESTERN NEW ENGLAND FROM NEW YORK
STATE.  THESE COULD MOVE INTO THE VALID WATCH AREA BY 8 PM.

PERSON IN THE WATCH AREA SHOULD CONTINUE TO MONITOR NOAA WEATHER
RADIO OR THEIR LOCAL MEDIA OUTLETS FOR LATER STATEMENTS OR POSSIBLE
WARNINGS.

NOTCHEY
Local storm report, Jul 6, 8:11 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
811 PM EDT TUE JUL 06 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0407 PM    GILSUM                    NH   WIND DAMAGE
07/06/99   CHESHIRE                       TREES DOWN PER NH SKYWARN
                                          COORDINATOR FOR CHESHIRE
                                          COUNTY NH

0420 PM    HILLSBOROUGH              NH   WIND DAMAGE
07/06/99   HILLSBOROUGH                   TREES AND BRANCHES DOWN
                                          DUE TO HIGH WINDS PER HAM
                                          REPORT

0420 PM    SHELBURNE                 MA   WIND DAMAGE
07/06/99   FRANKLIN                       TREES AND WIRES DOWN PER
                                          SHELBURNE FIRE DEPT

0422 PM    PLAINFIELD                MA   WIND DAMAGE
07/06/99   HAMPSHIRE                      TREES DOWN PER EMERGENCY
                                          MANAGMENT

0425 PM    NORTHFIELD                MA   WIND DAMAGE
07/06/99   FRANKLIN                       TREES AND WIRES DOWN PER
                                          HAM COORDINATOR

0425 PM    GREENFIELD                MA   WIND DAMAGE
07/06/99   FRANKLIN                       TREES AND WIRED DOWN PER
                                          HAM COORDINATOR

0430 PM    HATFIELD                  MA   WIND DAMAGE
07/06/99   HAMPSHIRE                      TREES/WIRES DOWN PER
                                          SPOTTER

0430 PM    WHATELY                   MA   WIND DAMAGE
07/06/99   FRANKLIN                       TREES/WIRES DOWN PER
                                          SPOTTER

0434 PM    WINCHESTER                NH   WIND DAMAGE
07/06/99   CHESHIRE                       TREES AND WIRES DOWN PER
                                          NWS SPOTTER

0440 PM    ATHOL                     MA   WIND DAMAGE
07/06/99   WORCESTER                      TREES DOWN PER SKYWARN HAM

0445 PM    JAFFREY                   NH   WIND DAMAGE
07/06/99   CHESHIRE                       TREES DOWN PER NWS SKYWARN
                                          SPOTTER

0445 PM    AMHERST                   NH   82 MPH TSTM GUST
07/06/99   HILLSBOROUGH                   MEASURED GUST PER NWS
                                          SKYWARN SPOTTER

0445 PM    SHELBURNE                 MA   WIND DAMAGE
07/06/99   FRANKLIN                       TREES AND TELPHONE POLES
                                          DOWN PER FIRE DEPT

0452 PM    NORTH HATFIELD            MA   65 MPH TSTM GUST
07/06/99   HAMPSHIRE                      TREE DOWN PER NWS SKYWARN
                                          SPOTTER

0455 PM    GARDNER                   MA   WIND DAMAGE
07/06/99   WORCESTER                      TWELVE INCH LIMB AND POWER
                                          LINES DOWN PER NWS SKYWARN
                                          HAM

0455 PM    WESTMINSTER               MA   WIND DAMAGE
07/06/99   WORCESTER                      MULTIPLE LARGE LIMBS AND
                                          POWERLINES DOWN PER NWS
                                          SKYWARN HAM

0455 PM    TEMPLETON                 MA   WIND DAMAGE
07/06/99   WORCESTER                      SMALL ROOF IN THE ROAD

0455 PM    ROYALSTON                 MA   WIND DAMAGE
07/06/99   WORCESTER                      TREES DOWN ACROSS ROUTE 3
                                          AND POWER LINES DOWN PER
                                          NWS SKYWARN HAM

0457 PM    NASHUA                    NH   WIND DAMAGE
07/06/99   HILLSBOROUGH                   BRANCHES DOWN PER NWS
                                          SKYWARN

0503 PM    LEOMINSTER                MA   WIND DAMAGE
07/06/99   WORCESTER                      EIGHT INCH DIAMETER TREE
                                          DOWN

0510 PM    NASHUA                    NH   WIND DAMAGE
07/06/99   HILLSBOROUGH                   TREES DOWN PER NWS SKYWARN
                                          HAM

0510 PM    HUDSON                    NH   WIND DAMAGE
07/06/99   HILLSBOROUGH                   TREES DOWN PER POLICE DEPT
                                          REPORT

0511 PM    PELHAM                    NH   WIND DAMAGE
07/06/99   HILLSBOROUGH                   POWER LINES DOWN PER
                                          POLICE DEPT

0515 PM    PEPPERELL                 MA   WIND DAMAGE
07/06/99   MIDDLESEX                      BRANCHES DOWN PER NWS
                                          SKYWARN HAM

0515 PM    WEST BOYLSTON             MA   WIND DAMAGE
07/06/99   WORCESTER                      LIMBS DOWN PER NWS SKYWARN
                                          SPOTTER

0518 PM    HARVARD                   MA   WIND DAMAGE
07/06/99   WORCESTER                      TREES DOWN PER NWS SKYWARN
                                          SPOTTER

0518 PM    LUNENBURG                 MA   WIND DAMAGE
07/06/99   WORCESTER                      TREES DOWN IN HARVARD AND
                                          LUNENBURG.  BARN ON FIRE
                                          IN LUNENBURG SKYWARN SPT

0535 PM    WILMINGTON                MA   .88 INCH HAIL
07/06/99   MIDDLESEX                      NICKEL SIZE HAIL

0536 PM    WINCHESTER                MA   WIND DAMAGE
07/06/99   MIDDLESEX                      BRANCHES UP TO 2 INCHES IN
                                          DIAMETER DOWNED

0540 PM    WAKEFIELD                 MA   WIND DAMAGE
07/06/99   MIDDLESEX                      3 TO 4 INCH DIAMETER
                                          BRANCHES DOWN

0544 PM    ASHLAND                   MA   WIND DAMAGE
07/06/99   MIDDLESEX                      5 TO 10 TON AIR
                                          CONDITIONING UNITS BLOWN
                                          OFF ROOF. PART OF ROOF
                                          TORN OFF. WINDS ESTIMATED
                                          OVER 70 MPH PER POLICE.

0545 PM    BEVERLY                   MA   60 MPH TSTM GUST
07/06/99   ESSEX                          ESTIMATED 60 MPH WIND GUST
                                          AND TREES DOWNED CLOSING
                                          ROAD

0550 PM    WESTFORD                  MA   WIND DAMAGE
07/06/99   MIDDLESEX                      5 INCH DIAMETER BRANCHES
                                          DOWNED

0550 PM    CARLISLE                  MA   WIND DAMAGE
07/06/99   MIDDLESEX                      BRANCHES UP TO 5 INCHES IN
                                          DIAMETER DOWNED

0602 PM    NEWTON                    MA   WIND DAMAGE
07/06/99   MIDDLESEX                      TREES DOWN ACROSS ROAD PER
                                          HAM RADIO

0617 PM    EAST WALPOLE              MA   .75 INCH HAIL
07/06/99   NORFOLK                        DIME SIZE HAIL PER HAM
                                          RADIO

0617 PM    WALPOLE                   MA   WIND DAMAGE
07/06/99   NORFOLK                        LARGE BRANCHES ON WIRES
                                          PER HAM RADIO

0623 PM    ABINGTON                  MA   .88 INCH HAIL
07/06/99   PLYMOUTH                       NICKEL SIZE HAIL PER HAM
                                          RADIO

0630 PM    BROCKTON                  MA   1.75 INCH HAIL
07/06/99   PLYMOUTH                       PER SPOTTER IN NORTHEAST
                                          BROCKTON

0630 PM    BROCKTON                  MA   .75 INCH HAIL
07/06/99   PLYMOUTH                       DIME SIZE HAIL PER HAM
                                          RADIO

0643 PM    HANSON                    MA   WIND DAMAGE
07/06/99   PLYMOUTH                       WIRES DOWN AND TREES ON
                                          TOP OF CARS PER HAM RADIO

0645 PM    WHITMAN                   MA   WIND DAMAGE
07/06/99   PLYMOUTH                       TREES AND WIRES DOWN PER
                                          HAM RADIO

0648 PM    BROCKTON                  MA   .75 INCH HAIL
07/06/99   PLYMOUTH                       PER HAM RADIO

0655 PM    AVON                      MA   .75 INCH HAIL
07/06/99   NORFOLK                        DIME SIZE HAIL PER HAM
                                          RADIO

0705 PM    HALIFAX                   MA   WIND DAMAGE
07/06/99   PLYMOUTH                       6 TO 12 INCH DIAMETER
                                          TREES DOWNED PER HAM RADIO

0710 PM    KINGSTON                  MA   WIND DAMAGE
07/06/99   PLYMOUTH                       LARGE TREES DOWNED PER HAM
                                          RADIO

0715 PM    MIDDLEBORO                MA   WIND DAMAGE
07/06/99   PLYMOUTH                       LARGE BRANCHES DOWNED PER
                                          HAM RADIO

0720 PM    HULL                      MA   .75 INCH HAIL
07/06/99   PLYMOUTH                       DIME SIZE HAIL PER HAM
                                          RADIO

0730 PM    EAST BRIDGEWATER          MA   WIND DAMAGE
07/06/99   PLYMOUTH                       LARGE BRANCHES DOWNED PER
                                          HAM RADIO
Local storm report, Jul 6, 8:48 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
848 PM EDT TUE JUL 06 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0407 PM    GILSUM                    NH   WIND DAMAGE
07/06/99   CHESHIRE                       TREES DOWN PER NH SKYWARN
                                          COORDINATOR FOR CHESHIRE
                                          COUNTY NH

0420 PM    SHELBURNE                 MA   WIND DAMAGE
07/06/99   FRANKLIN                       TREES AND WIRES DOWN PER
                                          SHELBURNE FIRE DEPT

0422 PM    PLAINFIELD                MA   WIND DAMAGE
07/06/99   HAMPSHIRE                      TREES DOWN PER EMERGENCY
                                          MANAGMENT

0425 PM    NORTHFIELD                MA   WIND DAMAGE
07/06/99   FRANKLIN                       TREES AND WIRES DOWN PER
                                          HAM COORDINATOR

0425 PM    GREENFIELD                MA   WIND DAMAGE
07/06/99   FRANKLIN                       TREES AND WIRED DOWN PER
                                          HAM COORDINATOR

0430 PM    HATFIELD                  MA   WIND DAMAGE
07/06/99   HAMPSHIRE                      TREES/WIRES DOWN PER
                                          SPOTTER

0430 PM    WHATELY                   MA   WIND DAMAGE
07/06/99   FRANKLIN                       TREES/WIRES DOWN PER
                                          SPOTTER

0434 PM    WINCHESTER                NH   WIND DAMAGE
07/06/99   CHESHIRE                       TREES AND WIRES DOWN PER
                                          NWS SPOTTER

0440 PM    ATHOL                     MA   WIND DAMAGE
07/06/99   WORCESTER                      TREES DOWN PER SKYWARN HAM

0445 PM    JAFFREY                   NH   WIND DAMAGE
07/06/99   CHESHIRE                       TREES DOWN PER NWS SKYWARN
                                          SPOTTER

0445 PM    AMHERST                   NH   82 MPH TSTM GUST
07/06/99   HILLSBOROUGH                   MEASURED GUST PER NWS
                                          SKYWARN SPOTTER

0445 PM    SHELBURNE                 MA   WIND DAMAGE
07/06/99   FRANKLIN                       TREES AND TELPHONE POLES
                                          DOWN PER FIRE DEPT

0452 PM    NORTH HATFIELD            MA   65 MPH TSTM GUST
07/06/99   HAMPSHIRE                      TREE DOWN PER NWS SKYWARN
                                          SPOTTER

0455 PM    GARDNER                   MA   WIND DAMAGE
07/06/99   WORCESTER                      TWELVE INCH LIMB AND POWER
                                          LINES DOWN PER NWS SKYWARN
                                          HAM

0455 PM    WESTMINSTER               MA   WIND DAMAGE
07/06/99   WORCESTER                      MULTIPLE LARGE LIMBS AND
                                          POWERLINES DOWN PER NWS
                                          SKYWARN HAM

0455 PM    TEMPLETON                 MA   WIND DAMAGE
07/06/99   WORCESTER                      SMALL ROOF IN THE ROAD

0455 PM    ROYALSTON                 MA   WIND DAMAGE
07/06/99   WORCESTER                      TREES DOWN ACROSS ROUTE 3
                                          AND POWER LINES DOWN PER
                                          NWS SKYWARN HAM

0457 PM    NASHUA                    NH   WIND DAMAGE
07/06/99   HILLSBOROUGH                   BRANCHES DOWN PER NWS
                                          SKYWARN

0503 PM    LEOMINSTER                MA   WIND DAMAGE
07/06/99   WORCESTER                      EIGHT INCH DIAMETER TREE
                                          DOWN

0510 PM    NASHUA                    NH   WIND DAMAGE
07/06/99   HILLSBOROUGH                   TREES DOWN PER NWS SKYWARN
                                          HAM

0510 PM    HUDSON                    NH   WIND DAMAGE
07/06/99   HILLSBOROUGH                   TREES DOWN PER POLICE DEPT
                                          REPORT

0510 PM    TYNGSBORO                 MA   62 MPH TSTM GUST
07/06/99   MIDDLESEX                      PER SPOTTER

0511 PM    PELHAM                    NH   WIND DAMAGE
07/06/99   HILLSBOROUGH                   POWER LINES DOWN PER
                                          POLICE DEPT

0515 PM    WEST BOYLSTON             MA   WIND DAMAGE
07/06/99   WORCESTER                      LIMBS DOWN PER NWS SKYWARN
                                          SPOTTER

0515 PM    PEPPERELL                 MA   WIND DAMAGE
07/06/99   MIDDLESEX                      BRANCHES DOWN PER NWS
                                          SKYWARN HAM

0518 PM    LUNENBURG                 MA   WIND DAMAGE
07/06/99   WORCESTER                      TREES DOWN IN HARVARD AND
                                          LUNENBURG.  BARN ON FIRE
                                          IN LUNENBURG SKYWARN SPT

0518 PM    HARVARD                   MA   WIND DAMAGE
07/06/99   WORCESTER                      TREES DOWN PER NWS SKYWARN
                                          SPOTTER

0535 PM    WILMINGTON                MA   .88 INCH HAIL
07/06/99   MIDDLESEX                      NICKEL SIZE HAIL

0536 PM    WINCHESTER                MA   WIND DAMAGE
07/06/99   MIDDLESEX                      BRANCHES UP TO 2 INCHES IN
                                          DIAMETER DOWNED

0540 PM    WAKEFIELD                 MA   WIND DAMAGE
07/06/99   MIDDLESEX                      3 TO 4 INCH DIAMETER
                                          BRANCHES DOWN

0544 PM    ASHLAND                   MA   WIND DAMAGE
07/06/99   MIDDLESEX                      5 TO 10 TON AIR
                                          CONDITIONING UNITS BLOWN
                                          OFF ROOF. PART OF ROOF
                                          TORN OFF. WINDS ESTIMATED
                                          OVER 70 MPH PER POLICE.

0545 PM    BEVERLY                   MA   60 MPH TSTM GUST
07/06/99   ESSEX                          ESTIMATED 60 MPH WIND GUST
                                          AND TREES DOWNED CLOSING
                                          ROAD

0550 PM    CARLISLE                  MA   WIND DAMAGE
07/06/99   MIDDLESEX                      BRANCHES UP TO 5 INCHES IN
                                          DIAMETER DOWNED

0550 PM    WESTFORD                  MA   WIND DAMAGE
07/06/99   MIDDLESEX                      5 INCH DIAMETER BRANCHES
                                          DOWNED

0602 PM    NEWTON                    MA   WIND DAMAGE
07/06/99   MIDDLESEX                      TREES DOWN ACROSS ROAD PER
                                          HAM RADIO

0615 PM    PEMBROKE                  MA   WIND DAMAGE
07/06/99   PLYMOUTH                       4 TO 6 INCHES DIAMETER
                                          BRANCHES DOWNED PER HAM
                                          RADIO

0617 PM    WALPOLE                   MA   WIND DAMAGE
07/06/99   NORFOLK                        LARGE BRANCHES ON WIRES
                                          PER HAM RADIO

0617 PM    EAST WALPOLE              MA   .75 INCH HAIL
07/06/99   NORFOLK                        DIME SIZE HAIL PER HAM
                                          RADIO

0623 PM    ABINGTON                  MA   .88 INCH HAIL
07/06/99   PLYMOUTH                       NICKEL SIZE HAIL PER HAM
                                          RADIO

0625 PM    BROCKTON                  MA   3 INCH HAIL
07/06/99   PLYMOUTH                       COVERED MILTON STREET.
                                          CAR DENTED.  PER MEMA.

0630 PM    BROCKTON                  MA   1.75 INCH HAIL
07/06/99   PLYMOUTH                       PER SPOTTER IN NORTHEAST
                                          BROCKTON

0630 PM    BROCKTON                  MA   .75 INCH HAIL
07/06/99   PLYMOUTH                       DIME SIZE HAIL PER HAM
                                          RADIO

0643 PM    HANSON                    MA   WIND DAMAGE
07/06/99   PLYMOUTH                       WIRES DOWN AND TREES ON
                                          TOP OF CARS PER HAM RADIO

0645 PM    WHITMAN                   MA   WIND DAMAGE
07/06/99   PLYMOUTH                       TREES AND WIRES DOWN PER
                                          HAM RADIO

0648 PM    BROCKTON                  MA   .75 INCH HAIL
07/06/99   PLYMOUTH                       PER HAM RADIO

0655 PM    AVON                      MA   .75 INCH HAIL
07/06/99   NORFOLK                        DIME SIZE HAIL PER HAM
                                          RADIO

0705 PM    HALIFAX                   MA   WIND DAMAGE
07/06/99   PLYMOUTH                       6 TO 12 INCH DIAMETER
                                          TREES DOWNED PER HAM RADIO

0710 PM    KINGSTON                  MA   WIND DAMAGE
07/06/99   PLYMOUTH                       LARGE TREES DOWNED PER HAM
                                          RADIO

0715 PM    MIDDLEBORO                MA   WIND DAMAGE
07/06/99   PLYMOUTH                       LARGE BRANCHES DOWNED PER
                                          HAM RADIO

0720 PM    HULL                      MA   .75 INCH HAIL
07/06/99   PLYMOUTH                       DIME SIZE HAIL PER HAM
                                          RADIO

0730 PM    EAST BRIDGEWATER          MA   WIND DAMAGE
07/06/99   PLYMOUTH                       16 TO 18 INCH DIAMETER
                                          TREES AND WIRES DOWNED
                                          FACING TOWARD SOUTH
                                          SOUTHEAST NEAR WASHINGTON
                                          AND OAK STREETS PER HAM
                                          RADIO

0800 PM    CEDARVILLE                MA   .75 INCH HAIL
07/06/99   PLYMOUTH                       DIME SIZE HAIL PER HAM
                                          RADIO
Special weather statement, Jul 6, 9:15 PM EDT, 1 hour 50 minutes before
CTZ002>004-MAZ009-011-012-017>021-RIZ001>004-070215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
915 PM EDT TUE JUL 6 1999

...THE SEVERE THUNDERSTORM WATCH HAS EXPIRED...

THE LINE OF SEVERE THUNDERSTORMS WHICH BROUGHT DAMAGING WIND
GUSTS AND HAIL TO PARTS OF SOUTHERN NEW ENGLAND HAVE MOVED OFF
TO THE EAST.

ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WERE ENTERING THE
CONNECTICUT VALLEY AT 9 PM...AND EXTENDED BACK TO THE LOWER HUDSON
VALLEY. ALTHOUGH THUNDERSTORMS ARE EXPECTED UNTIL AROUND MIDNIGHT...
ANOTHER ROUND OF WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

JWD
Special weather statement, Jul 6, 9:15 PM EDT, 1 hour 50 minutes before
CTZ002>004-MAZ009-011-012-017>021-RIZ001>004-070215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
915 PM EDT TUE JUL 6 1999

...THE SEVERE THUNDERSTORM WATCH HAS EXPIRED...

THE LINE OF SEVERE THUNDERSTORMS WHICH BROUGHT DAMAGING WIND
GUSTS AND HAIL TO PARTS OF SOUTHERN NEW ENGLAND HAVE MOVED OFF
TO THE EAST.

ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WERE ENTERING THE
CONNECTICUT VALLEY AT 9 PM...AND EXTENDED BACK TO THE LOWER HUDSON
VALLEY. ALTHOUGH THUNDERSTORMS ARE EXPECTED UNTIL AROUND MIDNIGHT...
ANOTHER ROUND OF WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 10:12 PM EDTSevere Thunderstorm WarningBOXNorfolk33 min
Jul 6, 10:23 PM EDTSevere Thunderstorm WarningBOXPlymouth52 min
Jul 6, 10:10 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region35 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.